Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 48, NWS North Platte, NE

June 3, 2006Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 3:48 AM CDT for Custer County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2006, 3:48 AM CDT (08:48 UTC)
Expired
Jun 3, 2006, 4:45 AM CDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:00 AM CDTHAIL 12 Wsw Callaway, NEHAILED FOR CLOSE TO 20 MINUTES. LARGEST SIZE QUARTERS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030848
SVRLBF
NEC041-030945-
/O.NEW.KLBF.SV.W.0048.060603T0848Z-060603T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 445 AM CDT

* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CALLAWAY...OR ABOUT 13 MILES SOUTHEAST OF
  ARNOLD...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF OCONTO BY 420 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4137 9991 4135 10008 4106 10012 4106 9951

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:22 PM CDT, 12 hours 26 minutes earlier.

Area forecast discussion, Jun 2, 3:22 PM CDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT FRI JUN 2 2006

.SHORT TERM...
SURFACE TROUGH ALONG FRONT RANGE THIS AFTERNOON WITH GOOD
SOUTHERLY FLOW OVER WESTERN NEBRASKA. TDS IN THE 40S ACROSS
WESTERN NEBRASKA. 850MB LLJ PROGGED TO DEVELOP THIS EVENING AND ON
THE NOSE OF THIS JET ALONG SURFACE TROUGH HIGH BASED T SHOULD
DEVELOP. HAVE INCLUDED ISO T EARLY WEST AND THEN SCHC AS 850MB LLJ
GETS GOING LATER TONIGHT OVER EAST. LOW TEMPS TONIGHT CATEGORY
ABOVE LAST 2 NIGHTS WITH GOOD WAA. STILL HAVE GONE WITH COOLER FWC
GUIDANCE. TEMPERATURES TO SOAR ON SATURDAY WITH 90S OVER ALL BUT
NORTHEAST ZONES. UPPER SUPPORT WITH SURFACE TROUGH WILL DRIVE
BOUNDARY THROUGH THE FORECAST AREA SAT AFTERNOON INTO SUNDAY
MORNING. LOW LEVEL MOISTURE WILL AGAIN BE LIMITING FACTOR. TRW
THAT DO DEVELOP WILL BE CAPABLE OF STRONG WINDS DUE TO HIGH BASED
NATURE. TEMPERATURES SLIGHTLY COOLER SUNDAY WITH PASSAGE OF FROPA
BUT STILL WELL INTO THE 90S.

.LONG TERM...
SURFACE LOW DEEPENS OVER NORTHEAST CO ON MONDAY WITH FAVORED
LOCATION FOR WARM SOUTHWEST FLOW. HAVE INCREASED TEMPERATURES INTO
THE 90S OVER FORECAST AREA WITH HIGHEST OVER SOUTHWEST ZONES. H5
RIDGE RIDER ALONG THE CANADIAN BORDER WILL SEND A BOUNDARY THROUGH
THE FORECAST AREA ON TUESDAY WITH 850MB LLJ SETTING UP ACROSS
SOUTHWEST ZONES EARLY...DEEPENING SURFACE LOW OVER NORTHEAST CO
WILL SEND TEMPERATUES INTO THE 90S AND HAVE TRENDED TEMPERATURES
UP SLIGHTLY. GOOD SCENARIO FOR SEVERE WX WITH SOME LOW LEVEL
MOISTURE RETURN ALONG THE FRONT RANGE. BOUNDARY HOLDS ACROSS
FORECAST AREA THROUGH WEDNESDAY AND WILL BE THE FOCUS FOR TRW
DEVELOPMENT THROUGH WEDNESDAY. H5 LOW RIDING THE RIDGE WILL BRING
DOWN SOME COOLER AIR THU AND FRIDAY MAINLY NORTHEAST ZONES BUT
SHOULD REBOUND THROUGH THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI JUN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS
NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS
WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND
SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW
STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND
WIND DAMAGE.

SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jun 2, 9:50 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             2 N MULLEN              42.07N 101.04W
06/02/2006  E0.88 INCH       HOOKER             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 2, 10:02 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 N MULLEN              42.10N 101.04W
06/02/2006  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 2, 10:31 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             17 SW VALENTINE         42.70N 100.79W
06/02/2006  E0.88 INCH       CHERRY             NE   PUBLIC

&&

TKECK
Local storm report, Jun 2, 10:58 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             17 SW VALENTINE         42.70N 100.79W
06/02/2006  E0.88 INCH       CHERRY             NE   PUBLIC

0758 PM     HAIL             40 SSW VALENTINE        42.34N 100.85W
06/02/2006  E1.75 INCH       CHERRY             NE   PUBLIC

0822 PM     HAIL             1 E BROWNLEE            42.29N 100.61W
06/02/2006  M1.25 INCH       CHERRY             NE   STORM CHASER

0905 PM     HAIL             15 S BROWNLEE           42.07N 100.62W
06/02/2006  E1.00 INCH       THOMAS             NE   PUBLIC

0920 PM     HAIL             21 WSW BROWNLEE         42.17N 101.00W
06/02/2006  E1.50 INCH       CHERRY             NE   PUBLIC

0923 PM     HAIL             1 E THEDFORD            41.98N 100.56W
06/02/2006  E1.75 INCH       THOMAS             NE   PUBLIC

0940 PM     HAIL             2 N MULLEN              42.07N 101.04W
06/02/2006  E0.88 INCH       HOOKER             NE   LAW ENFORCEMENT

0945 PM     HAIL             4 N MULLEN              42.10N 101.04W
06/02/2006  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

TKECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningLBFCherry54 min
Jun 2, 8:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas63 min
Jun 2, 9:22 PM CDTTornado WarningLBFCherry, Hooker23 min
Jun 2, 9:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas62 min
Jun 3, 4:09 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Jun 3, 4:28 AM CDTSevere Thunderstorm WarningLBFBlaine17 min
Jun 3, 4:41 AM CDTSevere Thunderstorm WarningLBFBlaine34 min
Jun 3, 4:43 AM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 3, 6:09 AM CDTSevere Thunderstorm WarningLBFHolt25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.